Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 62, NWS St. Louis, MO

July 20, 20105 counties in Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 20, 2010, 6:01 AM CDT for 5 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 6:01 AM CDT (11:01 UTC)
Expired
Jul 20, 2010, 12:00 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Audrain County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:00 AM CDTHEAVY RAIN 3.22Vandalia, MO24 HOUR TOTAL
Jul 20, 11:30 AM CDTFLASH FLOODTroy, MONUMEROUS COUNTY ROADS WERE REPORTED FLOODED AT SEVERAL LOCATIONS THROUGHOUT THE COUNTY...PARTICULARLY NEAR LOW WATER CROSSINGS. AT THE TIME OF THE CALL THE WATERS WERE QUICKLY RECEDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 329 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WGUS53 KLSX 201101
FFWLSX
MOC007-113-139-163-219-201700-
/O.NEW.KLSX.FF.W.0062.100720T1101Z-100720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
601 AM CDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
  LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
  NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHERN PIKE COUNTY IN NORTHEAST MISSOURI...

* UNTIL NOON CDT

* AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. THIS SLOW MOVING AREA OF THUNDERSTORMS HAVE ALREADY   
  BROUGHT PORTIONS OF THE WARNED AREA UP TO 4 INCHES OF RAIN EARLY   
  THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL    
  LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS IN THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELSBERRY...MONTGOMERY CITY...TROY...VANDALIA...WELLSVILLE...
  BELLFLOWER...BUELL...DAVIS...EOLIA...FARBER...HAWK POINT...
  LADDONIA...MARTINSBURG...MINEOLA...MOSCOW MILLS...NEW FLORENCE AND
  WINFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3932 9144 3915 9141 3915 9128 3927 9124
      3927 9075 3904 9071 3894 9067 3891 9071
      3891 9073 3893 9073 3892 9079 3888 9082
      3889 9096 3884 9097 3887 9163 3906 9165
      3934 9193

$$

CVKING
2 follow-up statements
048 
WGUS73 KLSX 201303
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 AM CDT TUE JUL 20 2010

MOC007-113-139-163-219-201700-
/O.CON.KLSX.FF.W.0062.000000T0000Z-100720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MO-MONTGOMERY MO-LINCOLN MO-AUDRAIN MO-PIKE MO-
803 AM CDT TUE JUL 20 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN AUDRAIN COUNTY
IN CENTRAL MISSOURI...AND LINCOLN...MONTGOMERY AND NORTHERN WARREN
COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHERN PIKE COUNTY IN
NORTHEAST MISSOURI UNTIL NOON CDT...

AT 801 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CAUSE 
FLASH FLOODING ACROSS THE WARNED AREA. 

MISSOURI DEPARTMENT OF TRANSPORTATION HAS CLOSED HIGHWAY 79 NORTH OF 
LOUISIANA DUE TO THE FLASH FLOODING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELSBERRY...MONTGOMERY CITY...TROY...VANDALIA...WELLSVILLE...
BELLFLOWER...BUELL...DAVIS...EOLIA...FARBER...HAWK POINT...
LADDONIA...MARTINSBURG...MINEOLA...MOSCOW MILLS...NEW FLORENCE AND
WINFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 3932 9144 3915 9141 3915 9128 3927 9124
      3927 9075 3904 9071 3894 9067 3891 9071
      3891 9073 3893 9073 3892 9079 3888 9082
      3889 9096 3884 9097 3887 9163 3906 9165
      3934 9193

$$

CVKING
884 
WGUS73 KLSX 201658
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CDT TUE JUL 20 2010

MOC007-113-139-163-219-201711-
/O.EXP.KLSX.FF.W.0062.000000T0000Z-100720T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MO-MONTGOMERY MO-LINCOLN MO-AUDRAIN MO-PIKE MO-
1158 AM CDT TUE JUL 20 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN AUDRAIN
COUNTY IN CENTRAL MISSOURI...AND LINCOLN...MONTGOMERY AND NORTHERN
WARREN COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHERN PIKE COUNTY
IN NORTHEAST MISSOURI WILL BE ALLOWED TO EXPIRE AT NOON CDT...

IN AUDRAIN COUNTY...HIGHWAY J WAS REPORTED FLOODED NORTH OF MEXICO 
AT 8:30 A.M.  IN LINCOLN COUNTY...NUMEROUS COUNTY ROADS WERE 
REPORTED FLOODED...PARTICULARLY AT A FEW LOW WATER CROSSINGS.  
HOWEVER...THE WATER IS RECEDING AT THESE LOCATIONS AND IS NO LONGER 
CONSIDERED A SERIOUS THREAT.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3932 9144 3915 9141 3915 9128 3927 9124
      3927 9075 3904 9071 3894 9067 3891 9071
      3891 9073 3893 9073 3892 9079 3888 9082
      3889 9096 3884 9097 3887 9163 3906 9165
      3934 9193

$$

FUCHS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 5:47 AM CDT, 14 minutes earlier.

Area forecast discussion, Jul 20, 5:47 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT TUE JUL 20 2010

.UPDATE...
/546 AM CDT TUE JUL 20 2010/

QUICK UPDATE TO THE FORECAST TO ACCOUNT FOR MERGING MCS MASS TO
OUR NORTHWEST THAT IS NOW POISED TO MOVE ACROSS THE HEART OF THE
CWA THIS MORNING AS IT DECAYS. LOCALLY HEAVY RAINFALL AND FLASH
FLOODING ARE THE MAIN CONCERN THIS MORNING.

CVKING

&&

.DISCUSSION...
/447 AM CDT TUE JUL 20 2010/

THE MAIN FCST ISSUES ARE HEAT/HUMIDITY AND THUNDERSTORMS...EACH OF
WHICH AFFECTS THE OTHER IN THIS ATMOSPHERIC PATTN. QUASISTATIONARY
BDRY WAS LOCATED NEAR THE MO/IA BORDER PER EARLY MORNING SFC
ANALYSIS. AN OLD OUTFLOW BDRY EXTENDED FM NWRN MO THROUGH CENTRAL MO
AND TWO ONGOING MCS/S WERE PRODUCING NEW OUTFLOW BDRYS ACROSS THE
REGION. QUASISTATIONARY SYNOPTIC BDRY WILL BE ALTERNATELY PUSHED NWD
BY SLY SYNOPTIC FLOW AND PUSHED SWD BY THUNDERSTORM OUTFLOWS. THIS
TRANSLATES TO A BATTLE BETWEEN HOT AND HUMID CONDITIONS WORKING
FARTHER NEWD WHILE OCCASIONAL THUNDERSTORM OUTFLOWS AND RESIDUAL
CLOUDINESS ATTEMPT TO PUSH BACK THE HEAT. THE SPATIAL EXTENT OF
HOT/HUMID CONDITIONS IS IN TURN TIED TO THUNDERSTORM POTENTIAL
BECAUSE RESIDUAL CLOUDINESS /WHICH LIMITS DAYTIME HEATING/ WILL ACT
TO REDUCE INSTABILITY WHILE ADVECTION OF VERY MOIST AIR /DEW POINTS
IN THE MID TO UPPER 70S/ WILL LEAD TO AN INCREASE IN INSTABILITY.

WITH LITTLE CHANGE IN THE LARGE SCALE PATTERN...I EXPECT TO SEE
ANOTHER DAY OR TWO OF SCATTERED DAYTIME THUNDERSTORMS AND NOCTURNAL
MCS/S. DECREASING LLJ THIS MORNING AND LINGERING CLOUDINESS FM
OVERNIGHT CONVECTION SHOULD LEAD TO A DECREASE IN PCPN COVERAGE
DURING THE MIDDLE OF THE DAY. AS THE CLOUDS DISSIPATE...DAYTIME
HEATING AND ADVECTION OF MOIST AIR BACK INTO THE REGION SHOULD LEAD
TO INCREASING INSTABILITY BY MID TO LATE AFTERNOON. GENERALLY EXPECT
SCT TSRA DURING THE AFTN BEFORE A FEW MORE MCS/S ORGANIZE OVER THE
PLAINS TONIGHT WITH AT LEAST ONE THUNDERSTORM COMPLEX MOVING INTO
THE CWA. MODELS SUGGEST THE NOSE OF THE LLJ WILL BE FARTHER TO THE
WEST TONIGHT AND MUCH STRONGER AND FOCUSED FARTHER N ON WEDNESDAY
NIGHT...BUT I HESITATE TO PUT TOO MUCH STOCK IN THESE ASSESSMENTS
GIVEN THE OVERALL POOR PERFORMANCE OF THE OPERATIONAL MODELS OVER
THE LAST FEW DAYS. AT THE VERY LEAST...I WOULD EXPECT TO SEE
ANOTHER MCS AFFECTING THE CWA TONIGHT AND POSSIBLY AGAIN TOMORROW
NIGHT. PCPN CHCS BEGIN TO TAPER OFF BY THURSDAY AS A LOW PRES SYS
DVLPS OVER NE/SD AND MOVES NEWD INTO WI...LIFTING THE
QUASISTATIONARY BDRY NWD AS A WMFNT. TRAILING CDFNT FM THIS SYSTEM
THEN SINKS SWD ON FRI/SAT...BRINGING RENEWED TSRA CHCS TO THE
AREA.

THERE IS A CONCERN FOR FLASH FLOODING OVER PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS GIVEN PWATS OF 1.5 TO 2
INCHES...DECREASING FFG...AND REPEATED HEAVY RAINFALL OVER THE SAME
GENERAL AREA. HAVE ISSUED A FLASH FLOOD WATCH UNTIL 12Z WED TO
HIGHLIGHT THIS POTENTIAL.

AS FOR HEAT/HUMIDITY HEADLINES...IT/S A TOUGH CALL BETWEEN
THUNDERSTORM OUTFLOWS AND A VERY MOIST AIR MASS. ATTM IT LOOKS LIKE
SEVERAL COUNTIES IN CENTRAL MO ARE THE MOST LIKELY TO REACH A HEAT
INDEX OF 105...THEREFORE WENT AHEAD WITH A HEAT ADVISORY FOR THIS
AREA. THE ST LOUIS METRO AREA IS CLOSE TO REACHING THE DURATION
CRITERIA FOR A HEAT ADVISORY /MAX HEAT INDEX OF 100 DEG FOR 4+
DAYS/. GIVEN THAT THERE HAVE BEEN SEVERAL BREAKS IN THE HEAT OVER
THE PAST FEW DAYS AND A THUNDERSTORM OUTFLOW APPROACHING THE
CITY AT ISSUANCE...WILL HOLD OFF ON ANY HEAT HEADLINES FOR THE STL
METRO AREA.

NO CHANGES PAST 12Z SAT.

KANOFSKY

&&

.AVIATION...
/1232 AM CDT TUE JUL 20 2010/
COMPLEX OF STORMS HAS DEVELOPED OVER SOUTHERN IOWA AND INTO WEST
CENTRAL IL...SINKING TO THE SOUTHEAST ACROSS THE NORTHERN PORTIONS
OF THE FORECAST AREA. WILL KEEP TSTM MENTION AT KUIN THROUGH
07Z...THEN JUST HAVE VCTS MENTION AS THEY REMAIN NEAR FRONTAL
BOUNDARY AND MAIN AXIS OF INSTABILITY. FOR REST OF TAF SITES...KCOU
SHOULD NOT SEE STORMS AS THE COMPLEX SLIDES TO THEIR EAST...BUT DID
PUT IN CB MENTION FOR A FEW HOURS THIS MORNING. AS FOR KSUS AND
KSTL...WILL DEPEND ON HOW MUCH THE STORMS HOLD TOGETHER. FOR
KSUS...JUST WENT WITH VCTS...WHILE KSTL HAS A BETTER CHANCE OF
SEEING SOME STORMS...MAINLY AROUND THE 08Z TIMEFRAME...SO WENT WITH
TSTM AND HIGH END MVFR VSBYS...THEN JUST VCTS MENTION AFTER 09Z. ALL
SITES TO SEE A BIT OF A BREAK TIL THE AFTERNOON HOURS TODAY...BUT
TIMING AND COVERAGE STILL HARD TO PIN DOWN...SO JUST WENT WITH
CB...THOUGH DID ADD VCTS MENTION AT KUIN AROUND 01Z AND KSTL AROUND
07Z WED.

SPECIFICS FOR KSTL...SEE DISCUSSION ABOVE.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR AUDRAIN MO-KNOX
     MO-LEWIS MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS IL-BROWN
     IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Jul 20, 5:33 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
533 AM CDT TUE JUL 20 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
533 AM CDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS PARTS OF MISSOURI
AND ILLINOIS. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE
POSSIBLE...ESPECIALLY ACROSS NORTHEAST MISSOURI.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND
EVENING ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE AND
CAPABLE OF PRODUCING SMALL HAIL...DAMAGING WIND GUSTS...AND
LOCALLY HEAVY RAINFALL. ADDITIONAL FLASH FLOODING IS POSSIBLE
ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. PLEASE SEE
THE FLASH FLOOD WATCH PRODUCT FOR DETAILS.

HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED ACROSS PARTS OF
CENTRAL MISSOURI THIS AFTERNOON AND EVENING. HEAT INDEX VALUES OF
AROUND 100 DEGREES ARE EXPECTED ELSEWHERE.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
AREA ON WEDNESDAY AND WEDNESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT ACROSS PARTS OF
NORTHEAST MISSOURI.

HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST FROM WEDNESDAY THROUGH
SATURDAY...WITH HEAT INDEX VALUES CLIMBING INTO THE 100 TO 105
DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ASKED TO
RELAY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER
SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Local storm report, Jul 20, 1:51 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HEAVY RAIN       LITCHFIELD              39.18N  89.66W
07/20/2010  M1.50 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            40 MINUTE TOTAL.

&&

KARLZ
Local storm report, Jul 20, 2:03 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     HAIL             SHELBYVILLE             39.81N  92.04W
07/20/2010  E0.25 INCH       SHELBY             MO   LAW ENFORCEMENT

            HEAVY RAIN AND PEA SIZE HAIL.

&&

JPK
Local storm report, Jul 20, 2:53 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     TSTM WND DMG     SHELBINA                39.69N  92.04W
07/20/2010                   SHELBY             MO   LAW ENFORCEMENT

            TREE BRANCHES DOWN AND MINOR STREET FLOODING.

&&

JPK
Special weather statement, Jul 20, 3:19 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 AM CDT TUE JUL 20 2010

ILZ097-MOZ035-036-042-200900-
AUDRAIN MO-PIKE MO-PIKE IL-RALLS MO-
319 AM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...AND EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
AND RALLS AND PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 400 AM CDT...

AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW LONDON TO 5
MILES SOUTH OF PERRY...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VANDALIA...
  BOWLING GREEN...
  LOUISIANA...
  FARBER...
  FRANKFORD...
  SPENCERBURG...
  CURRYVILLE...
  PIKE...
  NEW HARTFORD...
  ATLAS...
  ASHBURN...
  ROCKPORT...
  ST. CLEMENT...
  ASHLEY...
  SUMMER HILL...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING
Special weather statement, Jul 20, 3:43 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 AM CDT TUE JUL 20 2010

ILZ097-098-MOZ036-052-200930-
CALHOUN IL-LINCOLN MO-PIKE MO-PIKE IL-
343 AM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWEST
ILLINOIS...AND SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND PIKE
COUNTY IN NORTHEAST MISSOURI UNTIL 430 AM CDT...

AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
FRANKFORD TO 6 MILES SOUTHEAST OF FRANKFORD TO VANDALIA...AND MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOWLING GREEN...
  LOUISIANA...
  ELSBERRY...
  CURRYVILLE...
  PIKE...
  ATLAS...
  CLARKSVILLE...
  PLEASANT HILL...
  EOLIA...
  BELLEVIEW...
  HARDIN...
  ASHBURN...
  ROCKPORT...
  ST. CLEMENT...
  ASHLEY...
  CYRENE...
  SUMMER HILL...
  EDGEWOOD...
  MARTINSBURG...
  INDEPENDENCE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING
Local storm report, Jul 20, 4:39 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     FLASH FLOOD      1 N PERRY               39.44N  91.67W
07/20/2010                   RALLS              MO   LAW ENFORCEMENT

            10 INCHES OF FLOWING WATER ACROSS HIGHWAY J NEAR LICK
            CREEK BRIDGE.

&&

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:12 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby48 min
Jul 19, 11:04 PM CDTAreal Flood AdvisoryLSXKnox, Lewis6 hr
Jul 20, 1:05 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby40 min
Jul 20, 1:27 AM CDTRiver Flood WarningLSXLewis4 days
Jul 20, 1:33 AM CDTSevere Thunderstorm WarningLSXKnox, Shelby42 min
Jul 20, 1:46 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby44 min
Jul 20, 2:17 AM CDTTornado WarningLSXMonroe, Shelby43 min
Jul 20, 2:21 AM CDTAreal Flood AdvisoryLSXShelby7 hr
Jul 20, 4:12 AM CDTAreal Flood AdvisoryLSXAudrain, Pike, Ralls6 hr
Jul 20, 4:33 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Pike, Ralls and 1 more6 hr
Jul 20, 4:46 AM CDTHeat AdvisoryLSXBoone, Callaway, Cole, Moniteau, Osage4 hr
Jul 20, 5:08 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more22 hr
Jul 20, 5:48 AM CDTRiver Flood WarningLSXLewis4 days
Jul 20, 5:48 AM CDTRiver Flood WarningLSXMarion54 hr
Jul 20, 6:28 AM CDTRiver Flood WarningLSXMarion19 days
Jul 20, 7:05 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway40 min
Jul 20, 7:20 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren40 min
Jul 20, 7:50 AM CDTSevere Thunderstorm WarningLSXPike25 min
Jul 20, 7:57 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Osage, Warren37 min
Jul 20, 8:13 AM CDTSevere Thunderstorm WarningLSXPike32 min
Jul 20, 8:15 AM CDTRiver Flood WarningLSXMarion7 days
Jul 20, 8:24 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles35 min
Jul 20, 9:41 AM CDTRiver Flood WarningLSXMonroe36 hr
Jul 20, 9:41 AM CDTRiver Flood WarningLSXRalls12 hr
Jul 20, 9:53 AM CDTRiver Flood WarningLSXLincoln18 days
Jul 20, 10:54 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Pike, Ralls and 1 more12 hr
Jul 20, 11:13 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis15 days
Jul 20, 1:19 PM CDTRiver Flood WarningLSXLincoln32 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.